Alert archive / Louisiana / Tornado Warnings in 2025
Tornado Warning 4, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Jan 5, 2025, 2:24 PM CST for Union Parish, Louisiana. It was in force for 21 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 5, 2025, 2:24 PM CST (20:24 UTC)
- Expired
- Jan 5, 2025, 2:45 PM CST
- In force
- 21 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Union Parish, LA
The radar
The Shreveport radar (KSHV), 171 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 5, 2:25 PM CST | TSTM WND DMG | 5 E Marion, LA | FD report of a house and shop with damage, multiple trees down. Time estimated by radar. Tornado possible. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 5, 10:29 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.4 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 173 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 464 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 511 m²/s²
- 0-3 km storm-relative helicity
- 720 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
245
WFUS54 KSHV 052024
TORSHV
LAC111-052045-
/O.NEW.KSHV.TO.W.0004.250105T2024Z-250105T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Shreveport LA
224 PM CST Sun Jan 5 2025
The National Weather Service in Shreveport has issued a
* Tornado Warning for...
Northeastern Union Parish in north central Louisiana...
* Until 245 PM CST.
* At 224 PM CST, a severe thunderstorm capable of producing a
tornado was located 10 miles south of Huttig, moving northeast at
50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught
without shelter. Mobile homes will be damaged or
destroyed. Damage to roofs, windows and vehicles will
occur. Tree damage is likely.
* Locations impacted include...
Marion, Haile and Linville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built
building away from windows. If you are outdoors, in a mobile home,
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3301 9213 3301 9207 3299 9207 3298 9208
3297 9208 3297 9209 3296 9208 3292 9207
3292 9208 3291 9207 3291 9208 3288 9208
3286 9207 3281 9220 3293 9227
TIME...MOT...LOC 2024Z 241DEG 45KT 3290 9219
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
20What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Jan 5, 2:07 PM CST, 17 minutes earlier.
Area forecast discussion, Jan 5, 2:07 PM CST, 17 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
207 PM CST Sun Jan 5 2025
...New UPDATE...
.UPDATE...
Issued at 202 PM CST Sun Jan 5 2025
We have cleared much of the western edge of Tornado Watch 1 per
SPC. We will clear a few more out of TX and one in S AR soon and
then issue the Tonight package with a pre period for the remaining
Parishes left in the watch. The cold front has more or less merged
with this morning's pre-frontal and all continues to march
eastward. air falling into the 40s and 50s so far with 30s
knocking hard the gusty NW winds. No other product changes
at this time. /24/
&&
.UPDATE...
Issued at 1154 AM CST Sun Jan 5 2025
Added Tornado Watch 1 to headlines and bumped max Ts.
&&
.SHORT TERM...
(This afternoon through Monday)
Issued at 1154 AM CST Sun Jan 5 2025
Sorry for the update delay, but we wanted to get an 18Z balloon
going. Peaks of sunshine and a little lagniappe warming with highs
in the low to mid 70s. Might even touch near 80 in our SE
Parishes, but the clouds are bringing in spotty thunderstorms from
Toledo Bend Dam to Monroe now. The main line was a prefrontal
earlier in E TX, but with the core upper low going negative tilt
mid morning over central OK, things are merging at this hour.
Thunderstorms in this developing line stretch from near Lufkin to
Waskom and Magnolia. Movement of the line is east around 25mph
with warnings bearing slightly faster storm speeds in the deep SW
flow aloft. Our 18Z sounding will be available shortly with a
little extra gas for lift. Temps are falling quickly behind the
front with gusty NW winds 30-40mph and more. It's still 40s into
McCurtain and lower across I-30. Along I-20 the front is past
Longview and nearing Marshall with mid 60s moments ago. Stay tuned
for our first round of canceled counties and parishes with the
mid aftn issuance. /24/
&&
.LONG TERM...
(Monday Night through Sunday)
Issued at 434 AM CST Sun Jan 5 2025
Arctic sfc ridging will begin to build SE into the region Monday
afternoon and Monday night, although winds should keep the air
mixed enough to maintain temps in the 20s overnight under a mostly
clear sky. Some increase in cirrus is expected Monday night
though, ahead of a deepening upper trough that will dive S and
begin closing off Tuesday as it digs through the Desert SW Tuesday
into Baja CA/NW old MX Wednesday. The Arctic sfc ridging will
maintain the big chill over the Srn Plains/Lower MS Valley through
midweek, with temps struggling to climb into the 40s each
afternoon, with prolonged periods of subfreezing temps expected
after sunset. Dry conditions will continue though, before a SW
flow aloft begin to spread E over the region by Wednesday
night/Thursday as the Baja CA closed low begin to eject E and open
up across the Srn Rockies/Nrn Old MX.
The approach of this trough should induce sfc cyclogenesis over
the NW Gulf/Middle TX coast Thursday as it shifts E along the SE
TX/Srn LA coasts or the Nrn Gulf Thursday night/Friday (per the
deterministic GFS/ECMWF). The medium range ensembles are a bit
faster with its development/Ewd shifting of the trough, suggesting
areas of a cold -RA over much of TX occurring during the day
Wednesday, which may spread into Lower E TX S of I-20 late
Wednesday night. The column would have to saturate from the top
down around the periphery of the departing sfc ridge axis, with
evaporative cooling leading to the potential for -SN across these
areas through Thursday morning. However, weak warm advection
through the day Thursday should allow for an eventual changeover
to -RA especially along/S of I-20, although a wintry mix may
persist a bit longer across the Nrn zones as sfc temps and the
associated column will be slower to climb above freezing.
The ensembles continue the trend in warming sfc temps further
Thursday night as overrunning increases atop the cold air in
place, and thus have bumped up NBM temps a degree or two (but
still a bit colder than the ensemble and deterministic guidance)
with min temps near or slightly above freezing Thursday night
along/S of I-20. However, weakening overrunning and thus colder
sfc temps to the N should result in the slight potential for
accumulating IP/-SN, but amounts should remain light. However,
given the trends in the models towards warming sfc temps and thus,
the warming atmospheric columns in recent days, it's certainly
possible that the impacts of any wintry mix may decline in the
coming days and thus, all eyes should continue to be focused on
the additional updated forecasts as this potential threat is
further refined.
This precipitation should diminish from W to E Friday as drier air
entrains NE with the ejecting upper trough, with a slow warming
trend also commencing by next weekend.
15
&&
.AVIATION...
(18Z TAFS)
Issued at 1229 PM CST Sun Jan 5 2025
For the 05/18z TAFS...Reduced flight categories remain across the
region, as showers and thunderstorms, with low cigs, continue to
push east across the region along and ahead of a cold front. The
convection has cleared KTYR/KGGG/KTXK, so we will see some brief
improvement, but low cigs are expected to return overnight and
hold across the remainder of the region in wake of the storm.
However, we will see clearing skies across our East Texas sites,
and possibly KTXK/KSHV by the end of the period. In wake of the
front, expect gusty NW winds near 20 mph, with gusts up to 35 mph.
/20/
&&
.SPOTTER INFORMATION STATEMENT...
Issued at 342 AM CST Thu Jan 2 2025
Spotter activation will be needed this afternoon over Deep East
Texas, North Louisiana, and Southern Arkansas, with the potential
for severe thunderstorms. /15/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 74 25 41 23 / 90 0 0 0
MLU 74 26 42 24 / 90 30 0 0
DEQ 61 19 37 18 / 80 0 0 0
TXK 69 24 39 21 / 90 0 0 0
ELD 68 23 40 21 / 90 0 0 0
TYR 72 23 40 22 / 80 0 0 0
GGG 73 23 41 21 / 90 0 0 0
LFK 75 26 43 24 / 90 0 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Wind Advisory until 6 AM CST Monday for ARZ050-051-059>061-
070>073.
Cold Weather Advisory from midnight tonight to 9 AM CST Monday
for ARZ050-051-059>061-070>073.
LA...Wind Advisory until 6 AM CST Monday for LAZ001>006-010>014-
017>022.
Cold Weather Advisory from midnight tonight to 9 AM CST Monday
for LAZ001>006-010>014-017>022.
OK...Wind Advisory until 6 AM CST Monday for OKZ077.
Cold Weather Advisory from midnight tonight to 9 AM CST Monday
for OKZ077.
TX...Wind Advisory until 6 AM CST Monday for TXZ096-097-108>112-
124>126-136>138-149>153-165>167.
Cold Weather Advisory from midnight tonight to 9 AM CST Monday
for TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
SHORT TERM...24
LONG TERM....15
AVIATION...20In the hours before
Local storm report, Jan 5, 2:03 PM CST, 21 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
203 PM CST Sun Jan 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM Tstm Wnd Dmg 1 NNE Doyline 32.53N 93.41W
01/05/2025 Webster LA 911 Call Center
Large tree limbs reported down in the road
in Doyline.
&&
BBSpecial weather statement, Jan 5, 2:07 PM CST, 17 minutes before
Special Weather Statement
National Weather Service Shreveport LA
207 PM CST Sun Jan 5 2025
LAZ010-011-017>020-TXZ165>167-052045-
Red River LA-San Augustine TX-Sabine LA-De Soto LA-Winn LA-
Angelina TX-Grant LA-Natchitoches LA-Sabine TX-
207 PM CST Sun Jan 5 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN
ANGELINA...SABINE AND SOUTHEASTERN SAN AUGUSTINE COUNTIES
AND NATCHITOCHES...SABINE...SOUTHEASTERN RED RIVER...WESTERN GRANT...
SOUTHEASTERN DE SOTO AND WESTERN WINN PARISHES UNTIL 245 PM CST...
At 207 PM CST, Doppler radar was tracking a line of strong
thunderstorms extending from 10 miles south of Coushatta to 11 miles
southwest of Pineland, or extending from 17 miles northwest of
Natchitoches to 41 miles east of Lufkin, moving east at 60 mph.
HAZARD...Wind gusts up to 40 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Natchitoches, Winnfield, Milam, Many, Zwolle, Hemphill, Campti,
Pineland, Montgomery, Allen, Pleasant Hill, Florien, Provencal,
Natchez, Clarence, Goldonna, Dodson, Calvin, Fisher and Robeline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3152 9372 3194 9344 3210 9260 3195 9259
3136 9324 3136 9339 3128 9344 3128 9354
3120 9354 3117 9358 3116 9391 3107 9427
TIME...MOT...LOC 2007Z 268DEG 52KT 3188 9333 3158 9351 3111 9408
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
16Special weather statement, Jan 5, 2:09 PM CST, 15 minutes before
Special Weather Statement
National Weather Service Shreveport LA
209 PM CST Sun Jan 5 2025
ARZ073-052030-
Union AR-
209 PM CST Sun Jan 5 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN UNION
COUNTY UNTIL 230 PM CST...
At 209 PM CST, Doppler radar was tracking a line of strong
thunderstorms extending from 9 miles north of Lapile to 6 miles
south of Strong, or extending from 12 miles north of Huttig to 8
miles west of Huttig, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Huttig, Strong, Lapile, Felsenthal and New London.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3326 9227 3325 9222 3323 9223 3322 9221
3321 9222 3320 9221 3321 9218 3317 9216
3316 9217 3317 9215 3316 9211 3312 9212
3310 9214 3307 9213 3307 9211 3303 9211
3303 9208 3301 9207 3301 9239 3326 9230
TIME...MOT...LOC 2008Z 242DEG 39KT 3322 9222 3310 9223 3302 9232
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
13Special weather statement, Jan 5, 2:15 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Shreveport LA
215 PM CST Sun Jan 5 2025
LAZ011>013-018-019-052045-
Red River LA-Jackson LA-Winn LA-Natchitoches LA-Bienville LA-
215 PM CST Sun Jan 5 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL NATCHITOCHES...
EASTERN RED RIVER...SOUTHWESTERN JACKSON...SOUTHEASTERN BIENVILLE
AND NORTHWESTERN WINN PARISHES UNTIL 245 PM CST...
At 215 PM CST, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Coushatta, or 27 miles north of Natchitoches,
moving northeast at 50 mph.
HAZARD...Wind gusts up to 40 mph and half inch size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Jonesboro, Coushatta, Martin, Goldonna, Dodson, Saline, Lucky,
Ashland, Chestnut, Womack and Hanna.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3223 9321 3222 9261 3210 9260 3196 9336
3223 9324
TIME...MOT...LOC 2015Z 244DEG 42KT 3211 9322
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
16Special weather statement, Jan 5, 2:15 PM CST, 9 minutes before
Special Weather Statement
National Weather Service Shreveport LA
215 PM CST Sun Jan 5 2025
LAZ011>013-018-019-052115-
Natchitoches LA-Red River LA-Bienville LA-Winn LA-Jackson LA-
215 PM CST Sun Jan 5 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT NORTH CENTRAL
NATCHITOCHES...EASTERN RED RIVER...SOUTHWESTERN JACKSON...
SOUTHEASTERN BIENVILLE AND NORTHWESTERN WINN PARISHES UNTIL 315 PM
CST...
At 215 PM CST, Doppler radar was tracking a line of strong
thunderstorms extending from 10 miles southeast of Ringgold to 6
miles southeast of Coushatta, or extending from 26 miles west of
Jonesboro to 19 miles northwest of Natchitoches, moving east at 35
mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jonesboro, Coushatta, Martin, Goldonna, Dodson, Saline, Lucky,
Ashland, Chestnut and Womack.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3223 9322 3222 9261 3210 9260 3196 9335
3211 9329
TIME...MOT...LOC 2015Z 273DEG 29KT 3223 9316 3208 9318 3197 9326
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
13Local storm report, Jan 5, 2:18 PM CST, 6 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
218 PM CST Sun Jan 5 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM Tstm Wnd Dmg Cotton Valley 32.82N 93.42W
01/05/2025 Webster LA 911 Call Center
Large tree limbs reported down in Cotton
Valley. Time estimated by radar.
&&
BBThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 2:57 AM CST | Wind Advisory | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more | 27 hr |
| Jan 5, 3:05 AM CST | Cold Weather Advisory | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more | 30 hr |
| Jan 5, 10:25 AM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 65 min |
| Jan 5, 11:19 AM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 56 min |
| Jan 5, 11:24 AM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Webster | 66 min |
| Jan 5, 12:07 PM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo | 53 min |
| Jan 5, 12:08 PM CST | Tornado Warning | SHV | Jackson, Ouachita | 27 min |
| Jan 5, 12:17 PM CST | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Claiborne, Webster | 58 min |
| Jan 5, 12:35 PM CST | Special Weather Statement | SHV | De Soto | 55 min |
| Jan 5, 12:46 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Claiborne, Webster | 44 min |
| Jan 5, 12:58 PM CST | Severe Thunderstorm Warning | SHV | Caldwell, Grant, LaSalle, Winn | 29 min |
| Jan 5, 1:01 PM CST | Severe Thunderstorm Warning | SHV | Ouachita | 30 min |
| Jan 5, 1:07 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Claiborne, Red River, Webster | 53 min |
| Jan 5, 1:19 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Claiborne, Lincoln, Union | 41 min |
| Jan 5, 1:25 PM CST | Special Weather Statement | SHV | De Soto, Red River, Sabine | 65 min |
| Jan 5, 1:31 PM CST | Special Weather Statement | SHV | Caldwell | 44 min |
| Jan 5, 1:33 PM CST | Special Weather Statement | SHV | Grant | 57 min |
| Jan 5, 1:54 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Lincoln, Ouachita, Union | 66 min |
| Jan 5, 2:00 PM CST | Special Weather Statement | SHV | Bienville | 60 min |
| Jan 5, 2:04 PM CST | Tornado Warning | SHV | Union | 26 min |
| Jan 5, 2:07 PM CST | Special Weather Statement | SHV | Natchitoches, Sabine, Winn | 38 min |
| Jan 5, 2:15 PM CST | Special Weather Statement | SHV | Bienville | 30 min |
| Jan 5, 2:15 PM CST | Special Weather Statement | SHV | Bienville | 60 min |
| Jan 5, 2:25 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Grant, Jackson, Natchitoches, Red River, Sabine and 1 more | 50 min |
| Jan 5, 2:35 PM CST | Severe Thunderstorm Warning | SHV | Bienville, Jackson, Lincoln, Ouachita, Union | 48 min |
| Jan 5, 2:45 PM CST | Special Weather Statement | SHV | Caldwell, Grant, Natchitoches, Winn | 60 min |
| Jan 5, 3:00 PM CST | Severe Thunderstorm Warning | SHV | Caldwell, Grant, LaSalle, Winn | 45 min |
| Jan 5, 3:13 PM CST | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Winn | 47 min |
| Jan 5, 3:32 PM CST | Special Weather Statement | SHV | Caldwell, Grant, LaSalle, Ouachita, Winn | 58 min |
| Jan 5, 4:22 PM CST | Special Weather Statement | SHV | Caldwell, LaSalle | 53 min |
| Jan 5, 5:02 PM CST | Severe Thunderstorm Warning | SHV | LaSalle | 28 min |
| Jan 5, 5:06 PM CST | Tornado Warning | SHV | Grant, LaSalle | 15 min |
Nearby
Tornado Warnings in Louisiana, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.